Florida, 2022

Damaging Wind in Florida, July 26, 2022

July 26, 2022 · NWS TAE · 1 event in 1 county or zone

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. One storm produced some wind damage near Perry.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. One storm produced some wind damage near Perry.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 26, 7:03 PM EST, 57 minutes earlier.

Area forecast discussion, Jul 26, 7:03 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
803 PM EDT Tue Jul 26 2022

.AVIATION...
[Through 00Z Thursday]

Showers and storms along the Florida Big Bend are beginning to
wind down for the day. They're not expected to impact any
terminals, but should they persist, VLD may be briefly impacted
within the next two hours, however, chances are low. Otherwise,
VFR conditions are expected through the TAF period until the next
round of showers and storms tomorrow afternoon.

&&

.PREV DISCUSSION [340 PM EDT]...

.NEAR TERM [Through Wednesday]...

An upper level ridge will elongate across the region today
bringing the upper level winds from the northeast to the east
tomorrow as it spreads eastward. At the surface, the region
remains on the western periphery of the Bermuda high with
generally south to southeast low level flow. Showers and
thunderstorms have been a little more limited this afternoon,
particularly across southeast Alabama and southwest Georgia.
Activity will diminish overnight with additional convection
developing over the Gulf and along the coast in the early morning.
With PW values increasing tomorrow with values back in the 2+
inch range, expect to see an increase in activity for tomorrow
(30-60% range) with the better chances across the Florida
counties, and in particular, the Big Bend. Highs tomorrow will
reach into the lower to mid 90s with lows tonight in the mid 70s.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Mid and Upper-level High pressure will still dominate the region
but, the Gulf sea breeze will bring in chances for showers and
thunderstorms for Thursday. PWAT values seem to decrease,
slightly, but the DCAPE will still be elevated. So the chances for
heavy downpours and gusty winds will still be a concern with
thunderstorms that may develop but should be limited to the
western FL panhandle along and south of I-10. PoPs range from
30-60 percent with the highest chances in the western panhandle.
Temperatures for the short term will be in the low to mid 90s for
the afternoon. Morning temps will be in the mid 70s.

.LONG TERM [Friday Through Tuesday]...

For the long term, the ridging will shift, putting the better
chances for precip in our AL and GA counties for the weekend into
the beginning of next week, although the rain will only be
isolated to scattered. The sea breeze will be the main lifting
mechanism that will drive showers and thunderstorms inland. The
PWAT values will decrease to less than 2 inches in most places,
yet elevated DCAPE values above 700 J/Kg. The overall opportunity
for showers and thunderstorms will decrease with PoPs hovering at
30% or less through the long term. Even with minimal coverage, any
shower or thunderstorm that may develop will have the potential
to produce a heavy downpour and gusty winds.

Temperatures for the long term will be in the mid 90s for the
afternoon with overnight lows in the mid 70s. We can expect
afternoon heat indices to be around 102-106 for the weekend.

.MARINE...

Generally fair boating conditions are expected through the
forecast period as high pressure remains settled across the area.
Daily showers and thunderstorms will be possible and may produce
locally higher winds and seas.

.FIRE WEATHER...

The chance for showers and thunderstorms will increase for
Wednesday and Thursday with scattered storms expected. Twenty foot
winds will be light and RH values are expected to be 50 percent
or higher. Low dispersion values are possible Wednesday across
portions of the Florida Panhandle.

.HYDROLOGY...

No widespread flooding or river flooding is expected through the
period. Isolated to scattered showers and thunderstorms each day
could produce heavy rainfall and cause very localized flooding in
urban and/or poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  93  75  92  75 /  10  50  10  50   0
Panama City   76  90  78  89  79 /  10  40  20  60  10
Dothan        73  93  74  91  74 /  20  30  10  50   0
Albany        74  95  75  94  75 /  10  30   0  40   0
Valdosta      73  94  75  92  75 /  10  40  10  40   0
Cross City    73  93  75  92  75 /  30  60  10  40   0
Apalachicola  77  88  79  88  79 /  20  50  20  60  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Oliver
MARINE...Montgomery
FIRE WEATHER...Fieux
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jul 26, 2:11 PM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 PM EDT Tue Jul 26 2022

FLZ010-012-112-261945-
Coastal Bay FL-Inland Bay FL-Washington FL-
311 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of northern Bay and
south central Washington Counties through 345 PM EDT/245 PM CDT/...

At 310 PM EDT/210 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynn Haven, Bayhead, Southport, Recota Beach, College Station, Bayou
George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Brannonville, Vicksburg, Majette, Riverside and Cairo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3033 8545 3020 8559 3039 8587 3052 8568
      3046 8554
TIME...MOT...LOC 1910Z 134DEG 16KT 3029 8557

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jul 26, 2:43 PM EST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Tue Jul 26 2022

GAZ155-156-262030-
Decatur GA-Seminole GA-
343 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of southwestern Decatur
and southeastern Seminole Counties through 430 PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chattahoochee, or 18 miles northwest of Quincy, moving north at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bainbridge, West Bainbridge, Chattahoochee, Seminole State Park,
Desser, Hanover, Reynoldsville, Recovery, Faceville, Drakes Still,
Jinks, Fairchild and Lake Seminole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8460 3071 8486 3075 8490 3075 8491
      3077 8492 3078 8492 3082 8494 3083 8494
      3084 8493 3087 8494 3088 8493 3091 8496
      3095 8457
TIME...MOT...LOC 1942Z 169DEG 8KT 3075 8482

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 26, 2:46 PM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 PM CDT Tue Jul 26 2022

FLZ010>013-262015-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
246 PM CDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of southwestern
Jackson, northeastern Bay, northwestern Calhoun and northeastern
Washington Counties in the Panhandle of Florida through 315 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Chipley, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chipley, Cottondale, Alford, Betts, Moose Pond, Chipley Municipal
Airport, Orange Hill, Kynesville, Ridgetop, Steele City, Gilberts
Mill, Center Lake, Round Lake, Cottondale Airport, Sunny Hills and
Compass Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3051 8530 3049 8549 3081 8558 3081 8528
TIME...MOT...LOC 1945Z 172DEG 15KT 3062 8540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

02-MONTGOMERY
Special weather statement, Jul 26, 6:08 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
708 PM EDT Tue Jul 26 2022

FLZ029-034-270000-
Inland Dixie FL-Lafayette FL-
708 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of southeastern
Lafayette and northeastern Dixie Counties through 800 PM EDT...

At 707 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Guaranto Springs,
Fletcher Springs, Hines, Jonesboro, Grady, Hatch Bend, Eugene,
Fletcher and Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
      2972 8295 2972 8296 2970 8294 2970 8296
      2961 8297 2958 8295 2959 8294 2954 8298
      2947 8299 2947 8302 2969 8331 3006 8305
      2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 2307Z 133DEG 9KT 2962 8292

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Jul 26, 7:30 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
830 PM EDT Tue Jul 26 2022

FLZ028-029-270100-
Inland Taylor FL-Lafayette FL-
830 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of west central
Lafayette and northeastern Taylor Counties through 900 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Mayo, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Pinland, Townsend, Secotan, Boyd, Smith, Foley, Perry-Foley
Airport, Bucell Junction, Athena, Hampton Springs and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2991 8338 3007 8372 3031 8353 3030 8352
      3021 8342 3006 8324
TIME...MOT...LOC 0029Z 128DEG 15KT 2999 8332

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Jul 26, 7:50 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
850 PM EDT Tue Jul 26 2022

FLZ018-019-028-270115-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
850 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of central Jefferson
and southwestern Madison Counties through 915 PM EDT...

At 850 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Monticello, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Greenville, Iddo, Ebb, Lamont, Aucilla, Capps, Eridu,
Nash, Thomas City, Drifton, Casa Blanco, Waukeenah, Montivilla,
Wacissa and Sirmans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3046 8357 3026 8368 3035 8400 3062 8385
TIME...MOT...LOC 0050Z 114DEG 15KT 3038 8369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL

The radar

The Tallahassee radar (KTLH), 78 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Taylor

When
July 26, 8:00 PM EST
Where
Taylor County, 0.69 mi N of Perry
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.120, -83.580

A few trees and at least one power line were blown down in the Perry area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046987.